Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 6, 2025, 8:44 PM CDT for Wilkinson County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 8:44 PM CDT (01:44 UTC)
- Expired
- May 6, 2025, 9:02 PM CDT
- In force
- 18 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Wilkinson County, MS
The radar
The Hammond radar (KHDC), 114 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 5:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.6
The text
As transmitted.
831
WFUS54 KLIX 070144
TORLIX
MSC157-070230-
/O.NEW.KLIX.TO.W.0029.250507T0144Z-250507T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
844 PM CDT Tue May 6 2025
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern Wilkinson County in southern Mississippi...
* Until 930 PM CDT.
* At 844 PM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located 7 miles north
of Woodville, or 25 miles south of Natchez, moving northeast at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wilkinson County, including the following locations...
Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3135 9121 3134 9115 3132 9112 3132 9110
3128 9106 3125 9106 3115 9124 3120 9134
3136 9125 3137 9122
TIME...MOT...LOC 0144Z 229DEG 17KT 3121 9127
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TJS1 follow-up statement
083
WWUS54 KLIX 070202
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
902 PM CDT Tue May 6 2025
MSC157-070211-
/O.CAN.KLIX.TO.W.0029.000000T0000Z-250507T0230Z/
Wilkinson MS-
902 PM CDT Tue May 6 2025
...THE TORNADO WARNING FOR NORTHEASTERN WILKINSON COUNTY IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 100 AM CDT for southern
Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Wilkinson County.
&&
LAT...LON 3135 9121 3134 9115 3132 9112 3132 9110
3128 9106 3125 9106 3115 9124 3120 9134
3136 9125 3137 9122
TIME...MOT...LOC 0159Z 229DEG 17KT 3127 9120
$$
TJSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 6, 4:26 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 6, 4:26 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
426 PM CDT Tue May 6 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Wednesday night)
Issued at 425 PM CDT Tue May 6 2025
Rainy period is just getting started for the local area as scattered
strong to severe storms (multiple large hail reports over the last
couple hours) track across the CWA. The current severe storm and
developing areal showers are feeding off moisture rich warm sector
air south of a lifting warm front. Loss of daytime heating should
cause a lull in convective activity through the course of the
evening.
From a more regional perspective, a broken line of strong to severe
thunderstorms is tracking east from Texas into Louisiana. The
eastern side of an upper low pushes east into Missouri and Arkansas.
What that does is drive a surface trough to southern LA and MS. It's
west to east orientation will be perpendicular to southerly low
level flow. That, combined with 1.7 to 2 inch PW's will create a
setup conducive for heavy rainfall and flash flooding. So no
appreciable changes to previous forecasts which calls for a few to
several inches of rain across the local forecast area. Precise
location of highest rainfall amounts continues to be challenging but
generally along/south of I-10 in LA appears to be the most likely
area for this heavier rain from 06z to 18z Wed. The line of
showers/storms continues south to the LA coast for the remainder of
the day.
MEFFER
&&
.LONG TERM...
(Thursday through Monday night)
Issued at 425 PM CDT Tue May 6 2025
Models shows a couple more waves of heavier rainfall moving along
the Gulf Coast through portions of the CWA Thu-Fri as the upper low
to the north slowly moves eastward. Will there be any improvement
next weekend? Depends on your definition of improvement. While heavy
rain potential appears to be lower, rain chances don't fall off too
much with areal coverage pretty decent. The stubborn upper low just
doesn't have anything to kick it out, so it just drifts south
towards the CWA. The good news is we won't be setting any record
high temps anytime soon.
MEFFER
&&
.AVIATION...
(00Z TAFS)
Issued at 425 PM CDT Tue May 6 2025
Main impacts in the short term will be current showers and
thunderstorms mainly located between KBTR and KMSY. Hail has been
reported with that main storm but the probability of it occuring at
any terminal is extremely low. KHDC stands the best chance to see
heavy rain and lightning now through 00Z. Then, the remainder of the
night will be a mix of MVFR LIFR ceilings along with the potential
for widespread heavy rainfall. Visibilities could drop to less than
1SM at times. Expect little improvement in overall impacts to be
slow through Wednesday morning.
&&
.MARINE...
Issued at 425 PM CDT Tue May 6 2025
Easterly winds remain moderately strong, right at the cusp of Small
Craft Advisory criteria. Should begin seeing a gradual relaxing of
the winds overnight as warm front that lifted north today is pushed
back south the coast. Stalled front along the coastal waters the
remainder of the week should lend to winds/seas on the lighter side.
Will see wind directions shifting from onshore to offshore depending
on the position of the frontal boundary in relation to the marine
zones.
MEFFER
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 81 64 80 / 80 80 60 80
BTR 68 81 66 80 / 80 70 70 90
ASD 68 81 65 80 / 80 80 70 90
MSY 73 81 69 81 / 70 80 80 90
GPT 70 79 67 79 / 70 80 70 90
PQL 68 82 65 81 / 70 70 60 90
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ034>037-039-046>048-
056>060-064>071-076>090.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ550-570.
MS...Flood Watch through Thursday evening for MSZ068>071-077-083>088.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ570.
&&
SHORT TERM...ME
LONG TERM....ME
AVIATION...ME
MARINE...MEIn the hours before
Special weather statement, May 6, 7:05 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
705 PM CDT Tue May 6 2025
LAZ034>036-048-MSZ068-069-070100-
East Feliciana LA-Pointe Coupee LA-East Baton Rouge LA-
West Feliciana LA-Wilkinson MS-Amite MS-
705 PM CDT Tue May 6 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA,
POINTE COUPEE, EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE
PARISHES, WILKINSON AND WESTERN AMITE COUNTIES THROUGH 800 PM CDT
...
At 704 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Hawk to near Lettsworth to near
Krotz Springs. Movement was east at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wakefield, Gloster, Spillman, Centreville, Morganza, Crosby,
Batchelor, Wilson, Woodville, Jackson, Clinton, Fordoche, Norwood,
Lettsworth, Fort Adams, Felps, St. Francisville, Dolorosa, New Roads,
and Slaughter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3132 9112 3135 9091 3112 9085 3071 9100
3066 9132 3065 9132 3065 9131 3050 9175
3071 9173 3086 9182 3097 9181 3104 9172
3104 9166 3097 9166 3104 9156 3112 9162
3122 9158 3123 9149 3132 9146 3136 9130
TIME...MOT...LOC 0004Z 256DEG 47KT 3119 9172 3096 9166 3059 9177
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, May 6, 7:44 PM CDT, 1 hour before
Special Weather Statement
National Weather Service New Orleans LA
744 PM CDT Tue May 6 2025
LAZ039-MSZ077-083-070130-
Washington LA-Northern Hancock MS-Pearl River MS-
744 PM CDT Tue May 6 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN WASHINGTON
PARISH, NORTH CENTRAL HANCOCK AND PEARL RIVER COUNTIES THROUGH 830 PM
CDT
...
At 744 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bogalusa to near Mcneil. Movement was
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bogalusa, Angie, Poplarville, Varnado, Mcneil, Crossroads, and
Picayune.
This includes Interstate 59 in Mississippi between mile markers 6 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 AM CDT for southeastern
Louisiana.
&&
LAT...LON 3100 8934 3072 8934 3052 8966 3081 9001
3101 8981 3100 8975 3100 8955 3101 8955
3101 8951 3100 8947 3098 8947 3098 8943
3101 8942 3101 8935
TIME...MOT...LOC 0044Z 227DEG 38KT 3082 8989 3062 8966
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, May 6, 7:47 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
747 PM CDT Tue May 6 2025
LAZ034-046>048-070130-
Iberville LA-Pointe Coupee LA-West Baton Rouge LA-
East Baton Rouge LA-
747 PM CDT Tue May 6 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST BATON ROUGE,
SOUTHERN POINTE COUPEE, WESTERN IBERVILLE AND WESTERN EAST BATON
ROUGE PARISHES THROUGH 830 PM CDT
...
At 747 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lottie to Atchafalaya Welcome Center to
near St. Martinville. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maringouin, Grosse Tete, Brusly, Zachary, Erwinville, Livonia, Addis,
Rosedale, Fordoche, Port Allen, Ramah, New Roads, Lottie, Baker,
Slaughter, and Baton Rouge.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 127 and 155.
Interstate 110 in Louisiana near mile marker 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 AM CDT for southeastern
Louisiana.
&&
LAT...LON 3065 9175 3072 9135 3066 9134 3065 9130
3071 9126 3071 9115 3038 9119 3010 9140
3010 9146 3019 9147 3020 9149 3023 9148
3024 9157 3036 9164 3045 9164 3050 9171
3050 9175 3051 9173 3056 9176
TIME...MOT...LOC 0047Z 266DEG 27KT 3058 9170 3036 9173 3015 9189
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TJSSpecial weather statement, May 6, 8:04 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
804 PM CDT Tue May 6 2025
MSZ068-070145-
Wilkinson MS-
804 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WILKINSON
COUNTY THROUGH 845 PM CDT
...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Fort Adams, or 19 miles east
of Simmesport, moving northeast at 25 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Fort Adams, Woodville, and Dolorosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southern
Mississippi.
&&
LAT...LON 3116 9106 3115 9106 3100 9150 3105 9156
3107 9157 3109 9160 3136 9130 3136 9127
TIME...MOT...LOC 0104Z 237DEG 22KT 3107 9150
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TJSSpecial weather statement, May 6, 8:29 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
829 PM CDT Tue May 6 2025
LAZ034>037-046>048-083-085-070230-
Iberville LA-Northern Livingston LA-St. Helena LA-East Feliciana LA-
Western Ascension LA-Pointe Coupee LA-West Baton Rouge LA-
East Baton Rouge LA-West Feliciana LA-
829 PM CDT Tue May 6 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN ASCENSION,
WEST BATON ROUGE, SOUTHWESTERN ST. HELENA, SOUTHEASTERN WEST
FELICIANA, SOUTHEASTERN POINTE COUPEE, NORTHWESTERN LIVINGSTON, EAST
FELICIANA, IBERVILLE AND EAST BATON ROUGE PARISHES THROUGH 930 PM CDT
...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jackson to 7 miles west of Baker to near
Grosse Tete. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westminster, Plaquemine, Greensburg, Brusly, Geismar, Erwinville,
Rosedale, Watson, Darlington, Jackson, Ramah, Pride, Baker, Bayou
Sorrel, Shenandoah, Greenwell Spring, Old Jefferson, Grosse Tete,
Baton Rouge, and Merrydale.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 130 and 176.
Interstate 12 between mile markers 1 and 21.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 AM CDT for southeastern
Louisiana.
&&
LAT...LON 3055 9144 3086 9131 3089 9065 3061 9067
3006 9110 3003 9124 3006 9127 3006 9137
3010 9139 3010 9146 3019 9147 3020 9149
3023 9148 3024 9157 3032 9163 3035 9163
TIME...MOT...LOC 0128Z 253DEG 32KT 3082 9124 3056 9128 3037 9144
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TJSSpecial weather statement, May 6, 8:33 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
833 PM CDT Tue May 6 2025
MSZ084-070200-
Northern Harrison MS-
833 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
HARRISON COUNTY THROUGH 900 PM CDT
...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saucier, or 16 miles northwest of Gulfport, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saucier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 8920 3061 8932 3065 8929 3065 8924
3068 8924 3067 8898
TIME...MOT...LOC 0133Z 223DEG 21KT 3062 8923
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TJSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:05 PM CDT | Special Weather Statement | LIX | Wilkinson | 55 min |
| May 6, 7:44 PM CDT | Special Weather Statement | LIX | Pearl River | 46 min |
| May 6, 8:04 PM CDT | Special Weather Statement | LIX | Wilkinson | 41 min |
| May 6, 8:22 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 38 min |
| May 6, 8:33 PM CDT | Special Weather Statement | LIX | Harrison | 27 min |
| May 6, 8:50 PM CDT | Tornado Warning | LIX | Amite, Wilkinson | 40 min |
| May 6, 8:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
| May 6, 9:36 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 39 min |
| May 6, 10:14 PM CDT | Special Weather Statement | LIX | Walthall | 46 min |
| May 6, 11:01 PM CDT | Special Weather Statement | LIX | Hancock, Pearl River | 44 min |
| May 6, 11:16 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 4 hr |
| May 6, 11:43 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 47 min |
| May 7, 12:27 AM CDT | Special Weather Statement | LIX | Hancock | 48 min |
| May 7, 1:46 AM CDT | Special Weather Statement | LIX | Jackson | 44 min |
| May 7, 9:48 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 33 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.